Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 263, NWS Springfield, MO

May 30, 20084 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2008, 10:25 PM CDT for 4 counties in Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 10:25 PM CDT (03:25 UTC)
Expired
May 30, 2008, 11:30 PM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Dade County, MO, Dallas County, MO, Greene County, MO, Polk County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 9:58 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 310325
SVRSGF
MOC057-059-077-167-310430-
/O.NEW.KSGF.SV.W.0263.080531T0325Z-080531T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1130 PM CDT.

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF ALDRICH...OR 8 MILES NORTHEAST
  OF GREENFIELD...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALNUT GROVE BY 1045 PM CDT.
  MORRISVILLE BY 1055 PM CDT.
  PLEASANT HOPE BY 1110 PM CDT.
  FAIR GROVE BY 1125 PM CDT.

THE TOWNS OF ALDRICH...EUDORA...SACVILLE...BRIGHTON...EBENEZER...
OLIVE AND BASSVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3754 9307 3729 9309 3734 9368 3757 9365
TIME...MOT...LOC 0325Z 285DEG 27KT 3750 9370

$$

FOSTER
3 follow-up statements
000 
WWUS53 KSGF 310337
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 PM CDT FRI MAY 30 2008

MOC057-059-077-167-310430-
/O.CON.KSGF.SV.W.0263.000000T0000Z-080531T0430Z/
GREENE MO-DADE MO-POLK MO-DALLAS MO-
1037 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN DADE...NORTHERN GREENE...SOUTHERN POLK AND
SOUTHWESTERN DALLAS COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ALDRICH TO 15 MILES
WEST OF WALNUT GROVE...MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALNUT GROVE AND MORRISVILLE BY 1045 PM CDT.
  PLEASANT HOPE BY 1055 PM CDT.
  FAIR GROVE BY 1110 PM CDT.

THE TOWNS OF SACVILLE...CAVE SPRINGS...BRIGHTON...EBENEZER...OLIVE
AND BASSVILLE ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3754 9307 3729 9309 3734 9368 3757 9365
TIME...MOT...LOC 0337Z 290DEG 35KT 3752 9351 3736 9379

$$

FOSTER
000 
WWUS53 KSGF 310420
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CDT FRI MAY 30 2008

MOC057-310430-
/O.CAN.KSGF.SV.W.0263.000000T0000Z-080531T0430Z/
DADE MO-
1120 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3734 9363 3749 9363 3750 9362 3757 9362
      3754 9307 3729 9309
TIME...MOT...LOC 0420Z 291DEG 25KT 3739 9318 3723 9346

$$

MOC059-077-167-310430-
/O.CON.KSGF.SV.W.0263.000000T0000Z-080531T0430Z/
GREENE MO-POLK MO-DALLAS MO-
1120 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN GREENE...SOUTHERN POLK AND SOUTHWESTERN DALLAS
COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIR GROVE TO 8 
MILES SOUTH OF CAVE SPRINGS...MOVING EAST SOUTHEAST AT 35 MPH. THESE 
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIR GROVE BY 1125 PM CDT.

THE TOWN OF BASSVILLE IS IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3734 9363 3749 9363 3750 9362 3757 9362
      3754 9307 3729 9309
TIME...MOT...LOC 0420Z 291DEG 25KT 3739 9318 3723 9346

$$

FOSTER
000 
WWUS53 KSGF 310433
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT FRI MAY 30 2008

MOC059-077-167-310442-
/O.EXP.KSGF.SV.W.0263.000000T0000Z-080531T0430Z/
GREENE MO-POLK MO-DALLAS MO-
1132 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE...SOUTHERN
POLK AND SOUTHWESTERN DALLAS COUNTIES EXPIRES AT 1130 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

THE SEVERE STORM THAT PROMPTED THE WARNING WILL MOVE SOUTH ACROSS 
SOUTHERN GREENE COUNTY.

ADDITIONAL STORMS WILL AFFECT SOUTHERN POLK COUNTY BUT WILL REMAIN 
BELOW SEVERE LIMITS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT 
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3734 9363 3749 9363 3750 9362 3757 9362
      3754 9307 3729 9309
TIME...MOT...LOC 0420Z 291DEG 25KT 3739 9318 3723 9346

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:05 PM CDT, 20 minutes earlier.

Area forecast discussion, May 30, 10:05 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 PM CDT FRI MAY 30 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF THE MISSOURI OZARKS WHICH REPLACES THE PREVIOUS TORNADO
WATCH.

A COUPLE OF CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS HAD
DEVELOPED THIS EVENING ACROSS SOUTHWEST AND CENTRAL MISSOURI. THE
STORMS FORMED ON THE PERIPHERY OF A MID LEVEL THERMAL RIDGE AND
JUST AHEAD OF A SAGGING FRONT. AXIS OF SURFACE BASED CAPES AROUND
2500 J/KG EXTENDED INTO THE AREA OF CONVECTION. LOW LEVEL SHEAR
HAD INCREASED A BIT WITH 0-1KM SHEAR OF 20 TO 25 KTS. THIS AND
DEEP LAYERED SHEAR NEAR 40 KTS WILL REMAIN SUPPORTIVE ISOLATED
SEVERE STORMS THIS EVENING MAINLY NORTH OF A JOPLIN TO ROLLA LINE.
IN FACT STORMS MOVING ACROSS THE LAKE OF THE OZARKS REGION HAVE
INTENSIFIED AS THEY MOVED INTO A BETTER SHEAR ENVIRONMENT.

WITH THE LACK OF UPPER LEVEL SUPPORT EXPECT STORM DEVELOPMENT TO
BE DRIVEN BY LOW LEVEL MASS CONVERGENCE ALONG CONVECTIVE OUTFLOW
OR AHEAD OF A WEAK FRONT SAGGING SOUTHEAST INTO THE REGION.
WEAKENING STORMS MAY MAKE INTO FAR SOUTHERN MISSOURI LATE THIS
EVENING AND OVERNIGHT.

FOSTER

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTION CHANCES AS A
SURFACE BOUNDARY BECOMES STALLED OUT OVER THE AREA.

CURRENTLY COLD FRONT WAS LOCATED FROM EASTERN KANSAS INTO
NORTHWEST MISSOURI WHILE AN OUTFLOW BOUNDARY FROM PREVIOUS
CONVECTIVE COMPLEX WAS LOCATED FROM EAST CENTRAL MISSOURI INTO
ILLINOIS. CONVECTION WAS JUST BEGINNING TO DEVELOP IN A BAND FROM
JUST NORTH OF KANSAS CITY TO NEAR CHICAGO.

18Z SOUNDING FROM SGF SHOWS A THERMAL CAPPING INVERSION FROM
AROUND 750 TO 700 MB WITH A TEMPERATURE OF 13 DEG C AT 700 MB.
BOTH GFS/NAM WERE UNDERESTIMATING 700MB TEMPS AT 18Z BUT DO ERODE
THE CAP THIS EVENING ACROSS THE CWA. SHOULD SEE CONVECTION DEVELOP
AHEAD OF THE FRONT OVER SOUTHEAST KANSAS THIS EVENING AS THE CAP
ERODES AS WELL AS CONVECTION SLIDING SOUTH INTO CENTRAL MO
COUNTIES WITHIN THE CWA. SUFFICIENT INSTABILITY AND SHEAR EXIST
FOR LARGE HAIL/DAMAGING WIND/ISOLATED TORNADOES WITH CAPES OF 2500
TO 4000 J/KG AND AMPLE WIND SHEAR.

THUNDERSTORMS WILL LIKELY BEGIN TO DIMINISH BY THE LATE EVENING AS
INSTABILITY DECREASES ALTHOUGH COULD SEE A CONVECTIVE COMPLEX
DEVLEOP OVER SOUTHERN KANSAS LATE TONIGHT AND PUSH ACROSS SOUTHERN
MISSOURI TOWARDS MORNING AND ON SATURDAY. FRONT WILL EVENTUALLY
STALL OUT ALONG THE MISSOURI ARKANSAS BORDER ON SATURDAY WITH THE
MAIN CONVECTIVE CHANCES TO REMAIN AROUND THE FRONT THROUGH THE
REST OF THE WEEKEND.

LINDENBERG

LONG TERM (MONDAY - FRIDAY)...
LOW CONFIDENCE IN THE EXTENDED PERIOD IS BASED ON HOW THE MAIN
FRONTAL BOUNDARY PROGGED TO MOVE THROUGH THE REGION ON SATURDAY
AFFECTS THE OVERALL PRECIPITATION CHANCES NEXT WEEK WITH SUBTLE
SHORT WAVES MOVING THROUGH A MEAN ZONAL FLOW SCENARIO. HAVE
HIGHLIGHTED THE BEST POTENTIAL OF PRECIPITATION MONDAY MORNING AS
THE FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTHWARD THROUGH THE
FORECAST AREA. TIMING WILL BE AN ISSUE FOR LATEST SHIFTS BUT THE
OVERALL SCENARIO SEEMS TO BE FINE AS THE MAIN FORCING AND PRESSURE
SYSTEM REMAINING NEAR THE FORECAST AREA. THE PROBLEM FOR NEXT WEEK
IS BASED ON OVERNIGHT MESOSCALE CONVECTIVE COMPLEXES DEVELOPING
ALONG THE NOSE OF THE LOW LEVEL JET SOMEWHERE IN THE PLAINS AND MID
WEST. IF THE SURFACE BOUNDARY REMAINS CLOSE ENOUGH TO THE AREA...AND
CORFIDI VECTORS FORECAST A SOUTHEAST/EAST DIRECTION...THE COULD LEAD
TO A LARGE SCALE PRECIPITATION EVENT WITH THE MAIN TIME FRAME OF
PRECIPITATION DURING THE LATE EVENING AND EARLY MORNING HOURS. LATER
FORECASTS WILL NEED TO PLAY CLOSE ATTENTION TO THE APEX OF THE LOW
LEVEL JET...SURFACE FRONTAL POSITION AND SHORT WAVE INDUCED
THUNDERSTORM ACTIVITY. JLT

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&

.AVIATION...

FOR THE 00Z TAFS...MAIN FORECAST AND AVIATION PROBLEMS DEAL WITH
CONVECTION LATER THIS EVENING AND DURING THE OVERNIGHT PERIOD.
ISOLATED THUNDERSTORMS DEVELOPING NEAR KCNU...NORTHEAST TOWARD
KSZL WILL LIKELY CONTINUE TO DEVELOP AND MOVE SOUTHEAST DURING THE
EVENING. TIMING WILL REMAIN A PROBLEM SO I INTRODUCED
THUNDERSTORMS IN THE VICINITY AT KJLN AROUND 2Z...AND 3Z FOR KSGF.
LOCALIZED MVFR/IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE BUT
NOT ENOUGH FOR A TEMPORARY PERIOD AS IF ANY THUNDERSTORMS THAT
PRODUCE THESE CONDITIONS WILL BE BRIEF AND LAST LESS THAN A HALF
HOUR. AFTER 12Z SATURDAY...ON GOING THUNDERSTORMS WILL BE
PROBLEMATIC WITH MORE POSSIBILITIES OF BRIEF MVFR/IFR CEILINGS AND
VISIBILITIES. TOO EARLY TO INCLUDE IN THIS TAF FORECAST.

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 30, 8:15 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT FRI MAY 30 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS WITH A FEW SEVERE STORMS CAPABLE OF
 PRODUCING HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS IN
 EXCESS OF 60 MPH...HEAVY RAINFALL AND POSSIBLY AN ISOLATED
 TORNADO.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL INCREASE FROM SOUTHEAST KANSAS INTO CENTRAL
 MISSOURI THIS EVENING...THEN SPREAD SLOWLY SOUTHWARD. THE STORMS
 WILL AFFECT AREAS NORTHWEST OF A LINE FROM JOPLIN TO ROLLA THROUGH
 THE EVENING HOURS...AND MOVE INTO FAR SOUTHERN MISSOURI AFTER
 MIDNIGHT.

  DISCUSSION:

 THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT
 SHIFTING SOUTHWARD INTO THE AREA. MODERATE INSTABILITY AND
 FAVORABLE WIND SHEAR WILL SUPPORT A FEW SEVERE STORMS FROM
 SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING. THE PRIMARY
 THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
 HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE HIGHEST RISK
 OF SEVERE STORMS WILL OCCUR NORTHWEST OF A LINE FROM PITTSBURG
 KANSAS TO CAMDENTON MISSOURI.

 HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...
 ESPECIALLY IN AREAS THAT RECEIVE MULTIPLE STORMS IN A SHORT
 PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LEFT OVER SATURDAY MORNING THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS THE REGION...BEFORE ENDING BEFORE NOON. THERE MAY BE
ENOUGH SHEAR AND INSTABILITY PRESENT FOR THE POSSIBILITY OF
STRONG TO SEVERE STORMS. THE PRIMARY HAZARDS WILL BE LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY NIGHT INTO
MONDAY AS A FRONTAL BOUNDARY REMAINS IN THE REGION AND SEVERAL
UPPER LEVEL DISTURBANCES MOVE THROUGH.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FROM SOUTHEAST
 KANSAS INTO CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, May 30, 7:51 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT FRI MAY 30 2008

MOZ055-310130-
BENTON MO-
751 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BENTON COUNTY UNTIL 830 PM
CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINCOLN...OR 11 MILES SOUTHEAST OF
WINDSOR...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  COLE CAMP BY 805 PM CDT.

THE TOWN OF CROCKERVILLE IS IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SCHAUMANN
Local storm report, May 30, 8:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     LINCOLN                 38.39N 93.33W
05/30/2008                   BENTON             MO   LAW ENFORCEMENT

            SMALL TREES UPROOTED AND LIMBS SNAPPED IN LINCOLN.

&&

ANGLE
Local storm report, May 30, 9:00 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     GRAVOIS MILLS           38.31N  92.83W
05/30/2008  E55 MPH          MORGAN             MO   PUBLIC

            ESTIMATED WINDS OF 50 TO 55 MPH.

&&

AF
Local storm report, May 30, 9:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     GRAVOIS MILLS           38.31N  92.83W
05/30/2008  E60 MPH          MORGAN             MO   PUBLIC

            ESTIMATED WINDS OF 55 TO 60 MPH.

&&

CORRECTED EVENT...REMARKS

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:03 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan57 min
May 30, 8:49 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan56 min
May 30, 9:43 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan62 min
May 30, 10:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Phelps, Pulaski66 min
May 30, 10:43 PM CDTSevere Thunderstorm WarningSGFCamden, Miller62 min
May 30, 10:58 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence47 min
May 31, 9:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
May 31, 12:31 PM CDTSevere Thunderstorm WarningSGFJasper46 min
May 31, 1:13 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton46 min
May 31, 1:45 PM CDTSevere Thunderstorm WarningSGFBarton60 min
May 31, 2:35 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 21 more40 hr
May 31, 4:14 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon39 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.